High Wind, Woods
- When
- November 26, 1:15 PM CST
- Where
- Woods forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.767, -98.865 (the zone’s center; the record gives no point)
A powerful storm system brought high winds to western and central Oklahoma on the 26th.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A powerful storm system brought high winds to western and central Oklahoma on the 26th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Nov 26, 11:03 AM CST, 2 hours 12 minutes earlier.
Area Forecast Discussion
National Weather Service Norman OK
1103 AM CST Tue Nov 26 2019
.DISCUSSION...
18Z TAF discussion.
&&
.AVIATION...
VFR conditions to continue.
Very strong and gusty southwest winds will continue this afternoon
before gradually becoming west and then northwest this evening.
Winds speeds are expected to decrease some during the evening
before becoming light by Wednesday morning. Otherwise, mainly some
high clouds across the area. There could be a period this evening
of some lower clouds across northern Oklahoma, but any MVFR
ceilings are currently expected to remain north of the TAF sites
at both WWR/PNC.
&&
.PREV DISCUSSION... /issued 543 AM CST Tue Nov 26 2019/
DISCUSSION...
The 12Z TAF discussion is below.
AVIATION...
VFR Ceilings and visiblities are expected to persist for the
forecast period. Winds will be a significant concern throughout
the period. Wind speeds will begin to increase through Tuesday morning
and veer from the south towards the southwest, which will produce
low-level wind shear concerns in southwestern Oklahoma and western
north Texas. Winds speeds will increase throughout the day, with
widespread 25-30kt sustained winds Tuesday afternoon. Sustained
wind speeds higher than 30kts are possible in western Oklahoma, as
well as isolated wind gusts over 50kts. The wind will continue
veering into the evening, and speeds will begin to weaken into the
evening.
Zwink
PREV DISCUSSION... /issued 405 AM CST Tue Nov 26 2019/
DISCUSSION...
Humidity recovery over the past several days, including tonight,
has been very good to excellent. This should certainly help some
with respect to fire weather potential later today. The main
headline adjustment has been to add a few counties across north
central Oklahoma to the Red Flag warning. Surface low pressure
will deepen across the Panhandles this morning and then move
across southern Kansas during the afternoon. This is in response
to a strong trough approaches from the west. This pattern will
certainly favor the development of very strong winds, especially
across parts of western Oklahoma and perhaps north central late.
Although stronger gradient winds will generally be north of the
area, deep mixing is expected to result in wind gusts of 55 to
perhaps 65 mph. Winds this strong will obviously put a stress on
some electrical grids which in turn may be a source of ignition.
Although strong wind gusts will have a tendency to decrease by late
afternoon, a secondary stronger front will move across the area
late this afternoon and tonight. Cold air advection associated
with the front will keep winds gusty, especially across northern
Oklahoma.
Surface winds will much lighter on Wednesday as surface high
pressure builds over the southern Plains. The cool and very dry
air mass in place Wednesday will play a role in the potential for
winter weather by late Wednesday night. Precipitation is expected
to overspread the area by Wednesday evening as another system
approaches within strong southwest flow. As precipitation moves
across west central and northwest Oklahoma overnight Wednesday,
some freezing rain and snow will be possible, before most if not
all the precipitation changes to a cold rain by sunrise Thursday.
A warm layer may keep most of the precipitation in the form of
freezing rain, but precipitation intensity may be enough to cool
this layer to support snow (perhaps sleet) across far northwest
Oklahoma.
There will likely be a lull in precipitation coverage and intensity
late Thursday into Friday.
Another strong trough is expected to lift across the Rockies
and Plains Friday into Saturday. Models insist that modified Gulf
moisture will surge northward Friday morning and afternoon with
surface dewpoints in the lower to mid 60s. With clouds and at
least showers and drizzle would not be surprised if the warm front
is not able to lift as far northward as models predict.
Convection over parts of east Texas may also hinder things. This
may limit the area for severe storms Friday into Friday night.
Most of the precipitation is expected to be east of the area by
midday Saturday.
Mainly cool and dry weather is expected for the remainder
of the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 71 32 48 36 / 0 0 0 90
Hobart OK 68 28 45 35 / 0 0 0 80
Wichita Falls TX 76 33 50 38 / 0 0 10 80
Gage OK 61 23 46 30 / 0 0 0 80
Ponca City OK 69 30 48 33 / 10 0 0 70
Durant OK 75 37 52 40 / 20 10 10 60
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 9 PM CST this evening for OKZ008-013-018>020-
024>032-039>043-045>047-050-051.
Red Flag Warning until 6 PM CST this evening for OKZ004>018-
021>023-033>038.
High Wind Warning until 9 PM CST this evening for OKZ004>007-
009>012-014>017-021>023-033>038-044.
TX...Wind Advisory until 9 PM CST this evening for TXZ089-090.
Red Flag Warning until 6 PM CST this evening for TXZ083>085-087-
088.
High Wind Warning until 9 PM CST this evening for TXZ083>088.
&&
30/14/30Hazardous Weather Outlook National Weather Service Norman OK 523 AM CST Tue Nov 26 2019 OKZ004>048-050>052-TXZ083>090-261815- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 523 AM CST Tue Nov 26 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Fire Weather... Critical fire conditions are expected Tuesday for western Oklahoma and western north Texas. .High Winds... Winds across western Oklahoma and western north Texas are expected to reach 30 to 40 mph with gusts up to 60 mph. Much of central Oklahoma could see winds of 25 to 35 mph with gusts to 45 mph. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Winter Weather... Northwest Oklahoma may receive a wintry mix of precipitation overnight Wednesday night into Thursday morning. .Thunderstorms... There is a chance of thunderstorms across the area on Friday. A few strong to severe storms are possible, especially during the afternoon and night. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The national radar mosaic for the moment the first event began.
8 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2019Every state in 2019This day in weather historyWarnings in Oklahoma, November 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 866946, 866951, 866942, 866950, 866948, 866947, 866954, 866952.